Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Anyone else develop a moon face?


[co...]

Recommended Posts

Hi,

 

So I've been off benzos now for 7 weeks.. I feel OK (just have severe depression , cognitive impairment, etc..)

 

Has anyone else developed a moon face as a result of coming off? By "moon face" I mean facial bloating or weight gain? I look awful and my face is really fat and swollen now..

 

People are giving me strange looks on the street and it's really getting me down.. I eat a really healthy diet full of vegetables and fruit and I exercise a lot..

 

It's the result of too much cortisol entering the blood stream, will this ever go away?

 

I f**king hate this symptom..

Link to comment
Share on other sites

Facial bloating is usually a result of depression i had it for short time then it vanished dont worry it will go a way our body is changing all the time
Link to comment
Share on other sites

I've had blood checks done and they've all came back normal, except for the cortisol which was very high..

 

They gave me an immune-suppression test using Dexomethasone and it apparently came back normal..

 

I have abdominal weight gain too and it's awful.. I do loads of exercise though and eat fruit/vegetables everyday..

Link to comment
Share on other sites

I guess we have to caulk up this one to another stupid unexplained and ridiculous symptom, I hope it goes away soon.
Link to comment
Share on other sites

Ppl do get a lot of odd endocrine problems in WD but it best to get everything checked to make sure it is not caused by something else.

High cortisol is common as well.

Are they goi g to check you for things that can cause high cortisol?

 

Link to comment
Share on other sites

Ppl do get a lot of odd endocrine problems in WD but it best to get everything checked to make sure it is not caused by something else.

High cortisol is common as well.

Are they goi g to check you for things that can cause high cortisol?

 

They've checked me for cushing disease using a cortisol blood test.. Although this cortisol release is obviously due to the benzo taper./withdrawal. as the HPA uses gaba to functiion.

Link to comment
Share on other sites

Try cutting down on the exercise. It could be making the cortisol worse. I have definitely gained in the stomach and face. Have an overall swollen look. Yes it’s from the cortisol.
Link to comment
Share on other sites

Try cutting down on the exercise. It could be making the cortisol worse. I have definitely gained in the stomach and face. Have an overall swollen look. Yes it’s from the cortisol.

 

But this started developing before I started exercising. It's the only thing that makes me feel better and I can't go back to being without it. it feels horrible without it.

Link to comment
Share on other sites

I have this as well. I had every symptom of Cushing’s in tolerance withdrawal. It started in 2017 (my 3rd or 4th year on the medication). I still get face bloating but my stomach has gone away and only bloats sometimes. I still want to get tested but I doubt my stomach would have gone away if it’s real Cushing’s. Like others have said it’s most likely cortisol which many other users report as being way too high during this process. I hope it goes away for you soon.
Link to comment
Share on other sites

I've heard of this as as a side effect of Prednisone but I've never heard of it being associated with benzos. Are you taking any other medicine? The only other thing I can think of is Cushing syndrome. But who knows, maybe it's a rare side effect. I hope it improves for you.
Link to comment
Share on other sites

As you probably know, cortisol is a naturally produced steroid, a glucocorticoid.  In general, steroids cause the moon face and abdominal fat.  Sorry.  Also remember the thyroid is intimately involved in all these neurotransmitters. It too can cause both. The thyroid causes problems with sex hormones. Around it goes.

 

Even though the drug is done, some issues with glutamate remain. You've come a long way, but it's been a strain physically and psychological.  Severe stress resulting in PTSD seems to be both high cortisol and glutamate.

 

https://journals.sagepub.com/doi/pdf/10.1177/0269881108094617

 

Many will disparage this, but vitamin C helps cortisol. Vitamin. C seems to also help with excess fluid.  Stabilizing the blood sugar will help. There are dietary recommendations to lower glutamate- especially avoid soy sauce and MSG.

 

It's distressing to have another symptom to deal with at this point. Try to be kind to yourself.  If exercise helps, just go gently so as not to raise stress hormones. Best wishes for resolution.

Link to comment
Share on other sites

As you probably know, cortisol is a naturally produced steroid, a glucocorticoid.  In general, steroids cause the moon face and abdominal fat.  Sorry.  Also remember the thyroid is intimately involved in all these neurotransmitters. It too can cause both. The thyroid causes problems with sex hormones. Around it goes.

 

Even though the drug is done, some issues with glutamate remain. You've come a long way, but it's been a strain physically and psychological.  Severe stress resulting in PTSD seems to be both high cortisol and glutamate.

 

https://journals.sagepub.com/doi/pdf/10.1177/0269881108094617

 

Many will disparage this, but vitamin C helps cortisol. Vitamin. C seems to also help with excess fluid.  Stabilizing the blood sugar will help. There are dietary recommendations to lower glutamate- especially avoid soy sauce and MSG.

 

It's distressing to have another symptom to deal with at this point. Try to be kind to yourself.  If exercise helps, just go gently so as not to raise stress hormones. Best wishes for resolution.

 

I don't have enough energy to read a paragraph, let alone that entire pdf.

 

I take 2500mg vitamin C per day.

 

I'll give it time and see how it goes.

Link to comment
Share on other sites

Cookie,

 

ha you stated what I sometimes find:  no energy to read!  Not just here, everywhere... can't follow through.  You put your finger on it.

 

I don't experience this but while am here would like to ask if you have cortisol blood test done, has to be early?  Early for me is like afternoon because I usually sleep during day.  So would that be when I get test?

 

I also can't fast... I get ravenously hungry.

Have blood tests coming up if I can make it there, so hope it not too rude to piggy back like this.

Thank you.

 

Cookiemouse, yes, trying vit C sounds like good idea.

Link to comment
Share on other sites

bizarre i have the opposite i look like ive aged 10 years my face so gaunt and tummy is concave. i look awful. I hope it will fix itself for both of us
Link to comment
Share on other sites

Hope you had your thyroid checked and your TSH is about a 2 or below.  Anything higher than a 2 could be hypothyroid and cause the moon face and weight gain, etc.  I've been hypothyroid now for decades. 
Link to comment
Share on other sites

I've had all my bloods done and they've come back all OK. Except for my cortisol which has come back as elevated. (I think it was around 650 and it's anywhere from 100 - 600 for the average person)..

 

I also had a urine 24 hour cortisol test done and that came back as 180 (limit is from 0- 160).

 

I had the test done in the morning at 9am. (someone asked when it was performed).

 

 

Link to comment
Share on other sites

I just had cortisol test (we shall see results... blood test) but was not AM and I did not fast for, well, anything.

 

I have big probs fasting get anxious.

 

My circadian rhythm is way off, too, so no idea how would be best way to take it.  I wake up as most people go to sleep.

 

Is saliva test better or the urine test mentioned, at various times?

Link to comment
Share on other sites

As you probably know, cortisol is a naturally produced steroid, a glucocorticoid.  In general, steroids cause the moon face and abdominal fat.  Sorry.  Also remember the thyroid is intimately involved in all these neurotransmitters. It too can cause both. The thyroid causes problems with sex hormones. Around it goes.

 

Even though the drug is done, some issues with glutamate remain. You've come a long way, but it's been a strain physically and psychological.  Severe stress resulting in PTSD seems to be both high cortisol and glutamate.

 

https://journals.sagepub.com/doi/pdf/10.1177/0269881108094617

 

Many will disparage this, but vitamin C helps cortisol. Vitamin. C seems to also help with excess fluid.  Stabilizing the blood sugar will help. There are dietary recommendations to lower glutamate- especially avoid soy sauce and MSG.

 

It's distressing to have another symptom to deal with at this point. Try to be kind to yourself.  If exercise helps, just go gently so as not to raise stress hormones. Best wishes for resolution.

 

Hi hohhot again. I dont know the relation between cortisol and glutamate. I have never used a benzo, so why this cruel anxiety? Looking at my drug history, am i lucky not to take any benzo? I mean taking Vit C doesnt effect my healing, because i rushed my CNS yes but not my Gaba. What can you say about that? Btw, i stopped again Vitc ef. form and ordered Vitc 500 mg tablet form(with no sugar, no gmo etc) and also niacin no flush. It is time to give a credit for them, i also ordered a Camu Camu pure extact which is rich for vit c you know.

Link to comment
Share on other sites

×
×
  • Create New...